MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNEE-DUMMY IMPLANT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. KNEE-DUMMY IMPLANT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74022213
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had bilateral surgery 8 years ago, and her rom is reduced.Pain and instability are alleged in both knees.Revision for the right knee was performed on (b)(6) 2019.Revision surgery for the left is not scheduled yet.
 
Additional Manufacturer Narrative
It was reported that a patient had bilateral tka 8 years ago.After that, it was noticed that her rom (range of motion) was reduced.Also, pain and instability were alleged in both knees.Revision for the right knee was performed and insert was exchanged.The associated device, used in treatment, was not returned for evaluation.Therefore the product analysis could not be performed.As device details were not made available, the device history record and complaint history cannot be completed.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Possible causes could include but not limited to size/alignment of device, surgical technique or joint laxity.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
KNEE-DUMMY IMPLANT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9331792
Report Number1020279-2019-04065
Device Sequence Number2271947
Product Code JWH
UDI-Device Identifier03596010554277
UDI-Public03596010554277
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022213
Device Catalogue NumberUNKNOWN/UNREADABLE
Device Lot NumberUNKNOWN/UNREADABLE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1